MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unable to pass a 0.014" guidewire through shaft i.D.As it appears that there is dried biological matter inside the shaft.It appears the catheter shaft was over torqued.The strain relief was removed to visual the section of separation.The proximal catheter shaft was separated approximately 2mm from the hub.There was no noticeable damage to the remainder of the shaft.The root cause is associated to excessive torque applied during the procedure.The turnpike ifu states "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Also, "never advance, withdraw or rotate an intravascular device against resistance until the cause of resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury." the submission of this mdr is part of a voluntary remedial action.
 
Event or Problem Description
Physician was doing a retrograde cto case.The proximal hub/torque boot broke off from main body of catheter.He was able to remove the turnpike lp catheter from the wire and used another turnpike lp during case.Physician reported he was meeting a lot of resistance while torqueing the turnpike lp but didn't pull back on catheter to relieve the torque build up or reverse the direction of torqueing.No patient impact reported.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8252511
Report Number2134812-2019-00005
Device Sequence Number11301241
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2018
Device Model Number5639
Device Lot Number598412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2016
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1